Alert archive / Tennessee / Special Weather Statements in 2012
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Dec 9, 2012, 11:11 PM CST for 16 counties in Tennessee. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 9, 2012, 11:11 PM CST (05:11 UTC)
- Expired
- Dec 9, 2012, 11:30 PM CST
- In force
- 19 min
- Issued by
- NWS Nashville, TN
Counties Cheatham County, TN, Davidson County, TN, Dickson County, TN, Giles County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Lawrence County, TN, Lewis County, TN, Maury County, TN, Montgomery County, TN, Perry County, TN, Robertson County, TN, Sumner County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 109 km from the middle of the area, began a volume at 05:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 5.2 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 69 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 941 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 331 m²/s²
- 0-3 km storm-relative helicity
- 382 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
041
WWUS84 KOHX 100511
SPSOHX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1111 PM CST SUN DEC 9 2012
TNZ006>008-022>029-056>062-093>095-100530-
BENTON-CHEATHAM-DAVIDSON-DICKSON-GILES-HICKMAN-HOUSTON-HUMPHREYS-
LAWRENCE-LEWIS-MARSHALL-MAURY-MONTGOMERY-PERRY-ROBERTSON-RUTHERFORD-
SUMNER-TROUSDALE-WAYNE-WILLIAMSON-WILSON-
1111 PM CST SUN DEC 9 2012
...SIGNIFICANT WEATHER ADVISORY FOR BENTON...CHEATHAM...DAVIDSON...
DICKSON...GILES...HICKMAN...HOUSTON...HUMPHREYS...LAWRENCE...LEWIS...
MARSHALL...MAURY...MONTGOMERY...PERRY...ROBERTSON...RUTHERFORD...
SUMNER...TROUSDALE...WAYNE...WILLIAMSON AND WILSON COUNTIES...
AT 1102 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SHOWERS AND STORMS ACROSS THE WEST HALF OF MIDDLE TENNESSEE. THE
STRONGER STORMS WERE ACROSS PERRY...LEWIS AND MAURY COUNTIES. A
STRONG STORM WAS ALSO NOTED NEAR DICKSON. WIND GUSTS TO 35 MPH CAN
BE EXPECTED IN THE STRONGER STORMS.
LAT...LON 3535 8801 3539 8803 3541 8798 3546 8805
3553 8798 3561 8804 3572 8804 3581 8798
3585 8807 3637 8764 3637 8759 3641 8760
3665 8740 3666 8641 3631 8616 3499 8715
3499 8720
$$
BOYDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Dec 9, 10:08 PM CST, 1 hour 3 minutes earlier.
Area forecast discussion, Dec 9, 10:08 PM CST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1008 PM CST SUN DEC 9 2012 .MESOSCALE UPDATE... INSTABILITY ACROSS MIDDLE TENNESSEE CONTINUES TO WEAKEN WITH THE LINE OF STORMS NOW ENTERING NORTHWEST MIDDLE TENNESSEE AT 04Z WITH THE COLD FRONT NOT FAR BEHIND. SHOWERS AND ISOLATED STORMS ARE OUT AHEAD OF THE MAIN LINE BY ABOUT 30 MILES. A FEW OF THESE LEADING CELLS COULD BECOME MARGINIALLY STRONG WITH GUSTY WINDS AND HAIL. BEST THERMODYNAMIC INSTABILITY OVER THE NEXT 3 HOURS WILL BE ACROSS SOUTHERN MIDDLE TENNESSEE WHERE A STORM OR TWO COULD ALSO BECOME STRONG. LINE MOVEMENT HAS BEEN ABOUT 25 MILES AN HOUR TO THE EAST WHILE THE INDIVIDUAL STORMS HAVE MOVED OFF TOWARD THE NORTHEAST AT 40 MILES AN HOUR. ALL IN ALL...I CANT RULE OUT AN ISOLATED SEVERE STORM BUT DOESNT LOOK LIKELY AT THIS TIME. BOYD && .PREV DISCUSSION... /ISSUED 631 PM CST SUN DEC 9 2012/ MESOSCALE UPDATE... 00Z OHX RAOB SHOWING GOOD DIRECTIONAL AND SPEED SHEAR IN THE LOWEST 3K FEET WITH DOPPLER VAD WIND PROFILES SHOWING SSW AT 40KTS AROUND 925 MILLIBARS OVER WESTERN MIDDLE TENNESSEE AND INCREASE TO 50KTS FROM THE SW AT 5K FEET. 00Z OHX RAOB ALSO SHOWS STORM RELATIVE HELICITY AT 417 M2/S2 WITH GOOD TURNING IN LOWEST LEVELS ON HODOGRAPH WITH SWEAT INDEX AT 269. MID STATE CURRENTLY ON EASTERN SIDE OF SURFACE MOIST AXIS THAT EXTENDS UP ALONG THE MISSISSIPPI RIVER NEAR MEMPHIS WHERE DEWPOINTS ARE CURRENTLY IN THE MID 60S. ACTIVITY CURRENTLY IN WESTERN TENNESSEE WILL BEGIN TO SHOW SOME STRENGTHENING IN ISOLATED STORMS AS THEY CONTINUE TO WORK NORTHEAST TOWARD THE TENNESSEE RIVER OVER THE NEXT HOUR OR TWO WITH AN ISOLATED STRONG TO SEVERE STORM NOT OUT OF THE QUESTION FAR WESTERN MIDDLE TENNESSEE NEAR THE TENNESSEE RIVER BETWEEN NOW AND 02Z. MAIN LINE OF CONVECTION IS BACK IN ARKANSAS AND BOOTHEEL OF MISSOURI AT THIS TIME AND WILL CONTINUE TO WORK EASTWARD AT AROUND 20 MPH. THE SOUTH END OF THIS LINE FROM CENTRAL ARKANSAS SOUTHWARD HAS MADE VERY LITTLE EASTWARD PROGRESS SINCE ABOUT 21Z...POSSIBLY DUE TO WEAK WAVES DEVELOPING ALONG THE SOUTH END OF FRONT. BOYD PREV DISCUSSION... /ISSUED 250 PM CST SUN DEC 9 2012/ DISCUSSION... WARM FRONT HAS LIFTED WELL NORTH OF THE CWFA THIS AFTERNOON AND OTHER THAN SOME SHRA ALONG THE KY BORDER THE REGION WAS DRY AND UNSEASONABLY WARM. STRONG COLD FRONT AT 20Z EXTENDED FROM SOUTHERN ILL ACRS ARK INTO NE TX. THIS FEATURE...ACCOMPANIED BY A PERIOD OF VERY STRONG FORCING FOR LIFT..WILL BE OUR PRIMARY WEATHER MAKER IN THE SHORT TERM. DEEP CONVECTION INCLUDING SUPERCELLS WAS INITIATING OVER ARK THIS AFTN IN AN AREA OF HIGH SHEAR AND 1000 J/KG CAPE. OUR REGION WILL NOT SEE THE INSTABILITY THAT AREAS WELL WEST OF THE TN RIVER WILL EXPERIENCE...BUT THERE WILL STILL BE PLENTY OF KINEMATICS ALONG WITH A LITTLE INSTABILITY AS THE FRONT APPROACHES. XPCT A LINEAR MODE TO THE CONVECTION BY THE TIME IT REACHES THE TN RIVER AND SPC HAS OUTLOOKED OUR WESTERN COUNTIES IN A SLIGHT RISK FOR SEVERE WEATHER. GUSTY WIND POTENTIAL SHOULD CONTINUE AS THE LINE PUSHES EAST BUT WE EXPECT A GRADUAL WEAKENING TREND AS IT APPROACHES I-65. STORM TIMING LOOKS LIKE LATE EVE TN RIVER AND AFTER MIDNIGHT CLOSER TO I-65. MUCH COLDER AIR SURGES IN MONDAY AS MSTR PULLS EAST OF THE REGION. WILL HOLD ONTO LOW POPS NEAR THE PLATEAU MONDAY EVENING OTHW XPCT DRY WX THRU THE REST OF THE WORKWEEK AS DEEP RIDGING BUILDS IN. TEMPERATURES ARE VERY TRICK TNGT...ESPLY AT BNA WHERE FROPA WL BE RIGHT AROUND 12Z. RAISED THE MAV SIGNIFICANTLY AT CSV AS FRONT SHUD NOT PASS BEFORE 15Z...OTHW STAYED CLOSE. FOR THE REST OF THE WORK WEEK LEANED CLOSE TO THE HPC NUMBERS. NEXT SYSTEM STILL LOOKS ON TAP FOR THE WEEKEND. HAVE RAISED POPS A LITTLE ON SATURDAY BUT KEPT THEM IN THE CHC CAT FOR NOW. HYDROLOGY... 2 TO 3 INCHES OF RAIN FELL OVER A GOOD DEAL OF THE RED RIVER BASIN SINCE YESTERDAY AND THIS WILL BE THE AREA OF GREATEST HYDROLOGIC CONCERN THIS PERIOD. FOR NOW LOOKS LIKE AROUND AN ADDITIONAL 1 TO 1.5 INCHES OF RAIN WILL FALL AREA-WIDE WHICH GIVEN OUR RECENT DRY CONDITIONS STILL NOT LIKELY TO CAUSE MORE THAN LOCALIZED PROBLEMS. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 01
Hazardous weather outlook, Dec 9, 3:37 PM CST, 7 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 337 PM CST SUN DEC 9 2012 TNZ005>011-022>034-056>066-075-077>080-093>095-102145- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 337 PM CST SUN DEC 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR AREAS NEAR AND WEST OF A LINE FROM CLARKSVILLE TO CENTERVILLE TO WAYNESBORO. THE MAIN SEVERE WEATHER THREAT IS DAMAGING WINDS BUT A TORNADO CANNOT BE RULED OUT. THE TIMING OF THE PRIMARY SEVERE WEATHER THREAT IS LATER THIS EVENING INTO THE EARLY MORNING HOURS. ELSEWHERE THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE GUSTY WINDS AND SMALL HAIL PRIMARILY DURING THE OVERNIGHT HOURS. LOCALLY HEAVY RAINFALL IS POSSIBLE AND LOCALIZED FLOODING COULD ALSO OCCUR. THE GREATEST FLOOD THREAT IS IN AREAS NORTH AND WEST OF NASHVILLE WHERE 2 TO 3 INCHES OF RAIN HAS ALREADY FALLEN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THUNDERSTORMS MONDAY MORNING WILL HAVE THE POTENTIAL TO PRODUCE VERY GUSTY WINDS AND LOCALLY HEAVY RAIN IN AREAS ALONG AND NEAR THE PLATEAU. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN JOHNSTONE
In the hours before
Special weather statement, Dec 9, 9:46 PM CST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
946 PM CST SUN DEC 9 2012
TNZ005-006-022-100415-
BENTON-MONTGOMERY-STEWART-
946 PM CST SUN DEC 9 2012
...SIGNIFICANT WEATHER ADVISORY FOR BENTON...MONTGOMERY AND STEWART
COUNTIES...
AT 948 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF DOVER...MOVING NORTHEAST AT
40 MPH.
PEOPLE IN NORTHERN BENTON...NORTHWESTERN MONTGOMERY AND STEWART
COUNTIES...INCLUDING THE CITY OF DOVER...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3653 8747 3634 8792 3635 8798 3632 8797
3630 8802 3636 8806 3637 8801 3644 8807
3647 8806 3649 8807 3664 8777 3665 8756
JLMSpecial weather statement, Dec 9, 10:27 PM CST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1027 PM CST SUN DEC 9 2012
TNZ005>007-022>026-100530-
BENTON-CHEATHAM-DICKSON-HOUSTON-HUMPHREYS-MONTGOMERY-ROBERTSON-
STEWART-
1027 PM CST SUN DEC 9 2012
...SIGNIFICANT WEATHER ADVISORY FOR BENTON...CHEATHAM...DICKSON...
HOUSTON...HUMPHREYS...MONTGOMERY...ROBERTSON AND STEWART COUNTIES...
AT 1024 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR BRUCETON...OR 8 MILES SOUTHWEST OF
CAMDEN...MOVING NORTHEAST AT 50 MPH.
WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3609 8822 3665 8729 3664 8716 3646 8688
3584 8811 3595 8823
JLMSpecial weather statement, Dec 9, 11:11 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1111 PM CST SUN DEC 9 2012
TNZ006>008-022>029-056>062-093>095-100530-
BENTON-CHEATHAM-DAVIDSON-DICKSON-GILES-HICKMAN-HOUSTON-HUMPHREYS-
LAWRENCE-LEWIS-MARSHALL-MAURY-MONTGOMERY-PERRY-ROBERTSON-RUTHERFORD-
SUMNER-TROUSDALE-WAYNE-WILLIAMSON-WILSON-
1111 PM CST SUN DEC 9 2012
...SIGNIFICANT WEATHER ADVISORY FOR BENTON...CHEATHAM...DAVIDSON...
DICKSON...GILES...HICKMAN...HOUSTON...HUMPHREYS...LAWRENCE...LEWIS...
MARSHALL...MAURY...MONTGOMERY...PERRY...ROBERTSON...RUTHERFORD...
SUMNER...TROUSDALE...WAYNE...WILLIAMSON AND WILSON COUNTIES...
AT 1102 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SHOWERS AND STORMS ACROSS THE WEST HALF OF MIDDLE TENNESSEE. THE
STRONGER STORMS WERE ACROSS PERRY...LEWIS AND MAURY COUNTIES. A
STRONG STORM WAS ALSO NOTED NEAR DICKSON. WIND GUSTS TO 35 MPH CAN
BE EXPECTED IN THE STRONGER STORMS.
LAT...LON 3535 8801 3539 8803 3541 8798 3546 8805
3553 8798 3561 8804 3572 8804 3581 8798
3585 8807 3637 8764 3637 8759 3641 8760
3665 8740 3666 8641 3631 8616 3499 8715
3499 8720
BOYDThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 9, 9:46 PM CST | Special Weather Statement | OHX | Stewart | 29 min |
| Dec 9, 10:27 PM CST | Special Weather Statement | OHX | Benton, Houston, Humphreys, Montgomery | 63 min |
| Dec 9, 11:28 PM CST | Severe Thunderstorm Warning | OHX | Hickman, Lewis, Perry | 32 min |
| Dec 10, 1:02 AM CST | Special Weather Statement | OHX | Lawrence, Marshall | 43 min |
| Dec 10, 1:58 AM CST | Areal Flood Advisory | OHX | Lawrence, Wayne | 3 hr |
| Dec 10, 2:30 AM CST | Special Weather Statement | OHX | Coffee, Warren | 45 min |
Nearby
Special Weather Statements in Tennessee, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.